Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 85, NWS Denver/Boulder, CO

June 2, 2005Adams County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2005, 4:29 PM MDT for Adams County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 4:29 PM MDT (22:29 UTC)
Expired
Jun 2, 2005, 5:00 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Adams County, CO

The radar

The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:45 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 022229
SVRBOU
COC001-022300-
/O.NEW.KBOU.SV.W.0085.050602T2229Z-050602T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO

* UNTIL 500 PM MDT

* AT 423 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR SHAMROCK...OR ABOUT 26 MILES SOUTH OF FORT MORGAN...MOVING
  EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK.

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 3998 10385 3981 10385 3978 10371 3998 10371

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 PM MDT, 59 minutes earlier.

Area forecast discussion, Jun 2, 3:30 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU JUN 2 2005

.SHORT TERM...MOIST UNSTABLE CONDITIONS RESIDE ON THE PLAINS...
WITH THE BEST LOW LEVEL MOISTURE/ BEST CAPE EAST OF THE URBAN
CORRIDOR.  EAST AND SOUTHEAST FLOW WILL KEEP MOISTURE IN PLACE
OVERNIGHT....SO EXISTING STORMS WILL SLOWLY WORK EAST WITH MORE SEVERE
WEATHER EXPECTED THIS EVENING...AND STORMS ENDING SLOWLY LATE WITH SOME
RESIDUAL SHOWERS OVERNIGHT.

AN UPPER TROUGH IN IDAHO WILL SLOWLY DROP TO WESTERN COLORADO LATE
FRIDAY.  THIS WILL ALLOW FOR ANOTHER ROUND OF AFTERNOON THUNDERSTORMS
ACROSS THE CWA ON FRIDAY.  SEVERE WEATHER MAY AGAIN BE A POSSIBILITY ON
THE PLAINS.

.LONG TERM...ONGOING SVR WX THREAT PRECLUDES A LENGTHY DISCOURSE ON
THE LONG TERM FCST.  BUT IT APPEARS TSTMS WL CONTINUE INTO FRIDAY
NIGHT...ALTHOUGH MOST OF THE CONVECTION SHUD BE WELL EAST OF THE
DENVER AREA BY FRI NIGHT.  WL INCRS POPS ACRS THE ERN AND NERN
CORNER OF THE PLAINS FOR EVENING STORMS WHICH SHOULD EXIT THE AREA
BEFORE MIDNIGHT.  SOME SVR THREAT WL CONTINUE...BUT SINCE SHEAR IS
LESS ROBUST TMRW...HAIL WL BE THE PRIMARY THREAT.

LOOKING AT SATURDAY...NAM AND GFS RADICALLY DIFFERENT WITH WK
DISTURBANCE MOVG THRU IN THE AFTN. NAM DOESNT REALLY DVLP MUCH WITH
THIS FEATURE UNTIL IT IS EAST OF THE AREA IN NEBR.  GFS CLOSES A WK
H5 LOW OVR THE CNTR OF THE STATE WITH MUCH COOLER AIR IN PLACE IN
THE AFTN.  WL EASE BACK ON TEMPS A LTL SAT BUT OTWS WL WAIT FOR
ANOTHER RUN TO SEE IF THERE IS BTR AGMNT BTWN THE TWO MDLS.

LONG RANGE MDLS STILL CONTINUE TO SUPPORT THE LONGWAVE TROF ACRS THE
WEST FOR THE NEXT SVRL DAYS.  THERE WILL BE A PERIOD OF DRYING OUT
AND WARMING UP BEGINNING SUNDAY...BUT ANOTHER SET OF DISTURBANCES WL
MOV INTO THE AREA WED WHICH MAY SET OFF ANOTHER ROUND OF STORMS FOR
THE LATTER HALF OF THE WEEK.

&&

.BOU...NONE.

&&

RTG/046
Hazardous weather outlook, Jun 2, 11:02 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT THU JUN 02 2005

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT THU JUN 02 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IN THE FORM OF TORNADOES AND LARGE HAIL IS LIKELY
TODAY...THE QUESTION IS WHERE.  DEWPOINTS HAVE BEEN DROPPING INTO
THE LOW 40S IN THE DENVER METRO AREA...REDUCING THE THREAT OF SEVERE
WEATHER.   FURTHER EAST...FROM SYDNEY TO BRUSH TO LIMON...WE EXPECT
DEWPOINTS TO LINGER IN THE THE LOWER TO MID 50S THIS AFTERNOON.
THIS MOIST AIR WILL COMBINE WITH A SURFACE LOW IN SOUTHEAST
COLORADO... AND AN APPROACHING UPPER TROUGH...TO GIVE THIS AREA A
MODERATE RISK OF SEVERE WEATHER.  THE AIRMASS IS EXPECTED TO BE
QUITE UNSTABLE... WITH SUFFICIENT SHEAR TO PRODUCE SOME SUPERCELL
THUNDERSTORMS WITH TORNADOES AND GOLFBALL TO BASEBALL HAIL.

OVER THE PALMER DIVIDE...DEWPOINTS ARE IN THE LOWER TO MID 40S...BUT
THE WINDS AT MONUMENT WERE INCREASING FROM THE EAST...SO DEWPOINTS
SHOULD INCREASE...AND THERE SHOULD BE A SLIGHT RISK OF SEVERE
WEATHER OVER THE PALMER DIVIDE THIS AFTERNOON INTO EARLY EVENING.

IT WILL ALSO BE A STORMY DAY IN THE MOUNTAINS.  A JET STREAM WILL
REMAIN OVER THE NORTHERN MOUNTAINS...AND NORTH OF INTERSTATE 70 IT
WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIMILAR WEATHER CONDITIONS WILL PERSIST FRIDAY...THUS ANOTHER ROUND
OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS.  THERE WILL
SLIGHTLY LESS SHEAR IN THE ATMOSPHERE TOMORROW...SO HAIL WILL BE THE
PRIMARY THREAT FROM SEVERE WEATHER.  LESS THUNDERSTORM ACTIVITY IS
EXPECTED THIS WEEKEND AS DRIER AND MORE STABLE CONDITIONS MOVE INTO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED AFTER 1 PM.

RTG/RFK

In the hours before

Local storm report, Jun 2, 2:19 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
219 PM MDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             DENVER                  39.73N 104.96W
06/02/2005  1.00 INCH        DENVER             CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 2, 3:29 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             3 N ALLENSPARK          40.24N 105.52W
06/02/2005  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

0214 PM     HAIL             DENVER                  39.73N 104.96W
06/02/2005  1.00 INCH        DENVER             CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 2, 3:46 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             11 W LEADER             39.92N 104.26W
06/02/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0326 PM     HAIL             3 N ALLENSPARK          40.24N 105.52W
06/02/2005  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

0214 PM     HAIL             DENVER                  39.73N 104.96W
06/02/2005  1.00 INCH        DENVER             CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 2, 3:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
353 PM MDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TORNADO          LEADER                  39.90N 104.06W
06/02/2005                   ADAMS              CO   TRAINED SPOTTER

0339 PM     HAIL             11 W LEADER             39.92N 104.26W
06/02/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0326 PM     HAIL             3 N ALLENSPARK          40.24N 105.52W
06/02/2005  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

0214 PM     HAIL             DENVER                  39.73N 104.96W
06/02/2005  1.00 INCH        DENVER             CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 2, 4:09 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
409 PM MDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 ESE BERTHOUD          40.29N 105.04W
06/02/2005  0.88 INCH        WELD               CO   TRAINED SPOTTER

            DAMAGE TO BEET FIELDS

0353 PM     TORNADO          LEADER                  39.90N 104.06W
06/02/2005                   ADAMS              CO   TRAINED SPOTTER

0339 PM     HAIL             11 W LEADER             39.92N 104.26W
06/02/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0326 PM     HAIL             3 N ALLENSPARK          40.24N 105.52W
06/02/2005  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

0214 PM     HAIL             DENVER                  39.73N 104.96W
06/02/2005  1.00 INCH        DENVER             CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 2, 4:29 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             SHAMROCK                39.89N 103.81W
06/02/2005  1.00 INCH        ADAMS              CO   TRAINED SPOTTER

0405 PM     HAIL             2 ESE BERTHOUD          40.29N 105.04W
06/02/2005  0.88 INCH        WELD               CO   TRAINED SPOTTER

            DAMAGE TO BEET FIELDS

0353 PM     TORNADO          LEADER                  39.90N 104.06W
06/02/2005                   ADAMS              CO   TRAINED SPOTTER

0339 PM     HAIL             11 W LEADER             39.92N 104.26W
06/02/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0326 PM     HAIL             3 N ALLENSPARK          40.24N 105.52W
06/02/2005  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

0214 PM     HAIL             DENVER                  39.73N 104.96W
06/02/2005  1.00 INCH        DENVER             CO   TRAINED SPOTTER

&&

RAY

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:39 PM MDTSevere Thunderstorm WarningBOUSedgwick68 min
Jun 1, 11:00 PM MDTSevere Thunderstorm WarningBOULogan60 min
Jun 2, 1:52 PM MDTSevere Thunderstorm WarningBOUAdams, Denver53 min
Jun 2, 2:45 PM MDTFlash Flood WarningBOUDenver3 hr
Jun 2, 3:17 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer43 min
Jun 2, 3:37 PM MDTSevere Thunderstorm WarningBOUAdams53 min
Jun 2, 3:50 PM MDTTornado WarningBOUAdams, Morgan40 min
Jun 2, 3:58 PM MDTSevere Thunderstorm WarningBOULarimer, Weld48 min
Jun 2, 4:31 PM MDTTornado WarningBOUWashington44 min
Jun 2, 4:36 PM MDTTornado WarningBOUElbert39 min
Jun 2, 5:15 PM MDTTornado WarningBOUWashington45 min
Jun 2, 5:18 PM MDTTornado WarningBOUElbert42 min
Jun 2, 5:37 PM MDTTornado WarningBOULincoln38 min
Jun 2, 5:57 PM MDTTornado WarningBOUWashington48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.